Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 459, NWS Springfield, MO

August 8, 2011Barton County, Jasper County, Newton County, Missouri; Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this severe thunderstorm warning at Aug 8, 2011, 7:56 PM CDT for Barton County, Jasper County, Newton County, Missouri; Cherokee County, Crawford County, Kansas. It was in force for 49 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2011, 7:56 PM CDT (00:56 UTC)
Expired
Aug 8, 2011, 8:45 PM CDT
In force
49 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cherokee County, KS, Crawford County, KS, Barton County, MO, Jasper County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 106 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 8:02 PM CDTTSTM WND GST 604 W Columbus, KS1 INCH LIMBS DOWN.
Aug 8, 8:16 PM CDTTSTM WND GST 01 Nw Webb City, MOJOPLIN ASOS MEASURED 60 MPH WIND GUST.
Aug 8, 8:16 PM CDTTSTM WND GST 601 Nw Webb City, MOJOPLIN ASOS MEASURED 60 MPH WIND GUST.
Aug 8, 8:23 PM CDTTSTM WND DMGRiverton, KSSEVERAL TREES DOWN IN CITY.
Aug 8, 8:50 PM CDTTSTM WND DMGRiverton, KSSEVERAL TREES DOWN IN CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 8, 7:53 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 275 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
275 J/kg
Mixed-layer CIN
-241 J/kg
Mixed-layer LCL
1182 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

853 
WUUS53 KSGF 090056
SVRSGF
KSC021-037-MOC011-097-145-090145-
/O.NEW.KSGF.SV.W.0459.110809T0056Z-110809T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
756 PM CDT MON AUG 8 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEROKEE COUNTY IN SOUTHEAST KANSAS...
  JASPER COUNTY IN SOUTHWEST MISSOURI...
  NEWTON COUNTY IN SOUTHWEST MISSOURI...
  SOUTHEASTERN CRAWFORD COUNTY IN SOUTHEAST KANSAS...
  SOUTHWESTERN BARTON COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 845 PM CDT.

* AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM LONE OAK TO
  SCAMMON TO 8 MILES WEST OF FAULKNER TO 27 MILES WEST OF FAULKNER...
  MOVING SOUTHEAST AT 50 MPH. THESE STORMS ARE CAPABLE OF PRODUCING
  PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE AIRPORT DRIVE...ALBA...BAXTER SPRINGS...
  CARL JUNCTION...CARONA...CARTERVILLE...CARTHAGE...CHEROKEE...
  COLUMBUS...DIAMOND...DUENWEG...DUQUESNE...FRONTENAC...GALENA...
  GRANBY...IRON GATES...JASPER...JOPLIN...LEAWOOD...MINDENMINES...
  NEOSHO...ORONOGO...PITTSBURG...PURCELL...SAGINAW...SARCOXIE...
  SCAMMON...SENECA...SHOAL CREEK DRIVE...SILVER CREEK...TREECE...WEBB
  CITY...WEIR AND WEST MINERAL.

INTERSTATE 44 BETWEEN MILE MARKERS 0 AND 32 WILL ALSO BE IMPACTED BY
THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3732 9488 3754 9473 3732 9408 3729 9408
      3729 9405 3693 9407 3680 9447 3677 9462
      3700 9463 3699 9501 3701 9508 3725 9508
TIME...MOT...LOC 0056Z 301DEG 43KT 3742 9468 3727 9476
          3706 9510 3696 9541
WIND...HAIL 60MPH 0.75IN

$$

BOXELL
3 follow-up statements
445 
WWUS53 KSGF 090110
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
810 PM CDT MON AUG 8 2011

KSC021-037-MOC011-097-145-090145-
/O.CON.KSGF.SV.W.0459.000000T0000Z-110809T0145Z/
CHEROKEE KS-CRAWFORD KS-BARTON MO-JASPER MO-NEWTON MO-
810 PM CDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NEWTON...JASPER...SOUTHWESTERN BARTON...SOUTHEASTERN CRAWFORD AND
CHEROKEE COUNTIES...

AT 805 PM CDT...TRAINED WEATHER SPOTTERS REPORTED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES EAST OF OPOLIS TO
LAWTON TO MELROSE TO 21 MILES SOUTHWEST OF MELROSE...MOVING SOUTHEAST
AT 50 MPH. THESE STORMS ARE CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE AIRPORT DRIVE...ALBA...BAXTER SPRINGS...
CARL JUNCTION...CARONA...CARTERVILLE...CARTHAGE...CHEROKEE...
COLUMBUS...DIAMOND...DUENWEG...DUQUESNE...FRONTENAC...GALENA...
GRANBY...IRON GATES...JASPER...JOPLIN...LEAWOOD...MINDENMINES...
NEOSHO...ORONOGO...PITTSBURG...PURCELL...SAGINAW...SARCOXIE...
SCAMMON...SENECA...SHOAL CREEK DRIVE...SILVER CREEK...TREECE...WEBB
CITY...WEIR AND WEST MINERAL.

INTERSTATE 44 BETWEEN MILE MARKERS 0 AND 32 WILL ALSO BE IMPACTED BY
THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.

&&

LAT...LON 3732 9488 3754 9473 3732 9408 3729 9408
      3729 9405 3693 9407 3680 9447 3677 9462
      3700 9463 3699 9501 3701 9508 3725 9508
TIME...MOT...LOC 0110Z 301DEG 43KT 3733 9450 3718 9458
          3697 9492 3687 9523
WIND...HAIL 60MPH 0.75IN

$$

BOXELL
974 
WWUS53 KSGF 090121
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
821 PM CDT MON AUG 8 2011

KSC021-037-MOC011-097-145-090145-
/O.CON.KSGF.SV.W.0459.000000T0000Z-110809T0145Z/
CHEROKEE KS-CRAWFORD KS-BARTON MO-JASPER MO-NEWTON MO-
821 PM CDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NEWTON...JASPER...SOUTHWESTERN BARTON...SOUTHEASTERN CRAWFORD AND
CHEROKEE COUNTIES...

AT 818 PM CDT...TRAINED WEATHER SPOTTERS REPORTED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF
CARYTOWN TO NORTHEASTERN JOPLIN TO GALENA TO 6 MILES SOUTHWEST OF
TREECE TO 17 MILES SOUTHWEST OF MELROSE...MOVING SOUTHEAST AT 50 MPH.
THESE STORMS ARE PRODUCING PENNY SIZE HAIL...AND DAMAGING 
WINDS IN EXCESS OF 60 MPH.

AT 816 PM...A 60 MPH WIND GUST WAS MEASURED AT THE JOPLIN REGIONAL 
AIRPORT NEAR WEBB CITY. 

LOCATIONS IMPACTED INCLUDE AIRPORT DRIVE...ALBA...BAXTER SPRINGS...
CARL JUNCTION...CARONA...CARTERVILLE...CARTHAGE...CHEROKEE...
COLUMBUS...DIAMOND...DUENWEG...DUQUESNE...FRONTENAC...GALENA...
GRANBY...IRON GATES...JASPER...JOPLIN...LEAWOOD...MINDENMINES...
NEOSHO...ORONOGO...PITTSBURG...PURCELL...SAGINAW...SARCOXIE...
SCAMMON...SENECA...SHOAL CREEK DRIVE...SILVER CREEK...TREECE...WEBB
CITY...WEIR AND WEST MINERAL.

INTERSTATE 44 BETWEEN MILE MARKERS 0 AND 32 WILL ALSO BE IMPACTED BY
THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.

&&

LAT...LON 3732 9488 3754 9473 3732 9408 3729 9408
      3729 9405 3693 9407 3680 9447 3677 9462
      3700 9463 3699 9501 3701 9508 3725 9508
TIME...MOT...LOC 0121Z 301DEG 43KT 3721 9423 3711 9444
          3708 9456 3691 9488 3680 9509
WIND...HAIL 60MPH 0.75IN

$$

BOXELL
699 
WWUS53 KSGF 090129
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
829 PM CDT MON AUG 8 2011

KSC037-MOC011-090139-
/O.CAN.KSGF.SV.W.0459.000000T0000Z-110809T0145Z/
CRAWFORD KS-BARTON MO-
829 PM CDT MON AUG 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BARTON AND
SOUTHEASTERN CRAWFORD COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.

&&

LAT...LON 3732 9488 3734 9474 3732 9408 3729 9408
      3729 9405 3693 9407 3680 9447 3677 9462
      3700 9463 3699 9501 3701 9508 3725 9508
TIME...MOT...LOC 0129Z 301DEG 43KT 3716 9413 3706 9434
          3703 9446 3686 9478 3675 9499

$$

KSC021-MOC097-145-090145-
/O.CON.KSGF.SV.W.0459.000000T0000Z-110809T0145Z/
CHEROKEE KS-JASPER MO-NEWTON MO-
829 PM CDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NEWTON...JASPER AND CHEROKEE COUNTIES...

AT 828 PM CDT...TRAINED WEATHER SPOTTERS REPORTED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM AVILLA TO FIDELITY TO
SILVER CREEK TO 10 MILES SOUTH OF TREECE TO 19 MILES SOUTHWEST OF
TREECE...MOVING SOUTHEAST AT 50 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

LOCATIONS IMPACTED INCLUDE AIRPORT DRIVE...ALBA...BAXTER SPRINGS...
CARL JUNCTION...CARONA...CARTERVILLE...CARTHAGE...COLUMBUS...
DIAMOND...DUENWEG...DUQUESNE...GALENA...GRANBY...IRON GATES...
JOPLIN...LEAWOOD...NEOSHO...ORONOGO...PURCELL...SAGINAW...SARCOXIE...
SCAMMON...SENECA...SHOAL CREEK DRIVE...SILVER CREEK...TREECE...WEBB
CITY...WEIR AND WEST MINERAL.

INTERSTATE 44 BETWEEN MILE MARKERS 0 AND 32 WILL ALSO BE IMPACTED BY
THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.

&&

LAT...LON 3732 9488 3734 9474 3732 9408 3729 9408
      3729 9405 3693 9407 3680 9447 3677 9462
      3700 9463 3699 9501 3701 9508 3725 9508
TIME...MOT...LOC 0129Z 301DEG 43KT 3716 9413 3706 9434
          3703 9446 3686 9478 3675 9499
WIND...HAIL 70MPH <.50IN

$$

BOXELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 6:24 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Aug 8, 6:24 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
624 PM CDT MON AUG 8 2011

...UPDATE TO AVIATION...

.DISCUSSION...
/ISSUED 325 PM CDT MON AUG 8 2011/

CURRENTLY...A GLORIOUS SIGHT LOOKING AT THE REGIONAL RADAR AND
AREA OBSERVATIONS. SEVERAL ROUNDS OF RAIN HAVE AFFECTED THE AREA
WITH MID AFTERNOON TEMPS RANGING FROM THE UPPER 60S TO MIDDLE 80S.
HAVE BEEN WATCHING SEVERAL BOUNDARIES EMANATE FROM AREA CONVECTION
TODAY...WITH AN EFFECTIVE FRONT BEGINNING TO TAKE SHAPE ACROSS FAR
NORTHERN OK/ARK. A SYNOPTIC SCALE FRONT IS NOW LOCATED TO OUR
NORTHWEST FROM ROUGHLY THE QUAD CITIES AREA TO THE KC METRO TO
JUST WEST OF WICHITA.

ACTIVE WEATHER WILL PERSIST TONIGHT. POTENTIALLY SETTING UP TO SEE
A COUPLE MORE ROUNDS OF RAIN THROUGH TONIGHT AS A MID LEVEL
SHORTWAVE MOVES EASTWARD INTO THE AREA OUT OF THE CENTRAL PLAINS
STATES. SOME UNCERTAINTY AS TO WHERE THE HEAVIEST BOUTS OF RAIN
WILL OCCUR. GIVEN THE PRESENCE OF SEVERAL BOUNDARIES...
DEVELOPMENT WILL BE POSSIBLE ANYWHERE. HOWEVER...AM CONCERNED THAT
THE BOUNDARY OVER OK/ARK WILL BECOME A MORE DOMINATE FOCUSING
MECHANISM. EXPECT THAT THE FOCUS FOR ACTIVITY WILL SLOWLY SHIFT
SOUTH HEADING INTO TONIGHT...WITH THE BETTER CHANCES FOR RAIN
ACROSS THE SOUTHERN HALF OF THE OUTLOOK AREA. CONTEMPLATED A FLASH
FLOOD WATCH ACROSS PORTIONS OF SOUTH CENTRAL MO GIVEN THEIR
RECENT HEAVY RAINFALL...HOWEVER CONFIDENCE WAS NOT HIGH ENOUGH AT
THIS JUNCTURE. WILL LET THE SUBSEQUENT SHIFT MONITOR CLOSELY FOR
POTENTIAL.

RAINFALL SHOULD EXIT STAGE SOUTHEAST LATE TONIGHT/FIRST THING
TUESDAY. WE/LL BE BETWEEN SYSTEMS WITH SHORTWAVE RIDGING ALOFT.
THUS...SHOULD OBSERVE A QUICK CLEARING TREND DURING THE DAY
TUESDAY AND A PLEASANT AFTERNOON WITH TEMPS IN THE 80S PEAKING
AROUND 90.

ACTIVE WEATHER PATTERN WILL SET UP IN EARNEST FROM LATE TOMORROW
NIGHT THROUGH EARLY SATURDAY. NORTHWEST FLOW ALOFT WILL DELIVER
SEVERAL SHORTWAVES. STILL SOME UNCERTAINTY WITH EXACTLY WHERE THE
WAVE TRAIN WILL SET UP...BUT IT IS CERTAINLY CLOSE ENOUGH AT THIS
POINT TO BUMP UP POPS SOLIDLY INTO THE CHANCE (IF NOT HIGH END
CHANCE) CATEGORY NEARLY EVERY PERIOD. WHILE IT WON/T RAIN EVERY
PERIOD...THERE WILL BE SEVERAL OPPORTUNITIES FOR RAIN. COOLER
850MB TEMPS ALONG WITH GOOD CLOUD/RAIN POTENTIAL WILL RESULT IN
MUCH MORE PALATABLE HIGHS AND LOWS. LOWS WILL REMAIN AROUND
AVERAGE WITH BELOW AVERAGE HIGHS.

FROM SATURDAY INTO EARLY NEXT WEEK...MEDIUM RANGE MODEL OUTPUT
INDICATED THAT THE UPPER PATTERN WILL AMPLIFY A BIT AND SHIFT THE
SHEAR AXIS RESPONSIBLE FOR THE SHORTWAVE TRAIN TO OUR WEST. THIS
RESULTS IN A DRIER FORECAST WITH PLEASANT TEMPERATURES.

GAGAN

&&

.AVIATION...

FOR THE 00Z TAFS...CONVECTION STILL FIRING ALONG BOUNDARY THAT
EXTENDS TO THE WEST FROM A LAMAR TO NEAR WICHITA LINE AND HAVE
CONVECTION MENTIONED IN THE FIRST COUPLE OF HOURS OF THE TAFS.
BASES OF THE STORMS ARE VERY HIGH BUT STILL PRODUCING SOME LOWER
VISIBILITIES IN THE HEAVIER DOWNPOURS SO HAVE SOME MVFR/IFR
CONDITIONS WITH THE STRONGER STORMS THIS EVENING. THEN...LATER
TONIGHT AS WIND DIMINISHES...COULD GET SOME FOG TO DEVELOP GIVEN
THE RAINFALL OVER THE PAST FEW DAYS. ALSO HAVE THIS GOING INTO
MVFR/IFR CONDITIONS BETWEEN 09Z AND 12Z.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Aug 8, 4:33 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
433 PM CDT MON AUG 8 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-092145-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
433 PM CDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED TO SIGNIFICANT LIGHTNING RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED HAIL RISK.
  ELEVATED FLOODING RISK.

DISCUSSION...

AREAS OF SHOWERS AND THUNDERSTORMS WILL OCCUR OVER THE REGION
TODAY AND TONIGHT. A FEW OF THESE STORMS COULD BECOME STRONG TO
MARGINALLY SEVERE...MAINLY ACROSS FAR SOUTHERN MISSOURI...WHERE
DAMAGING DOWNBURST WIND GUSTS UP TO 60 MPH AND LARGE HAIL UP TO
THE SIZE OF QUARTERS WILL BE POSSIBLE. WITH MULTIPLE ROUNDS OF
RAINFALL MOVING OVER THE SAME AREAS REPEATEDLY...THERE IS A RISK
FOR LOCALIZED FLASH FLOODING OF SMALL STREAMS AND CREEKS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PERIODIC CHANCES FOR THUNDERSTORMS ARE EXPECTED FROM LATE TUESDAY
NIGHT THROUGH FRIDAY NIGHT. ORGANIZED SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME. GIVEN THE POTENTIAL FOR TRAINING OF
THUNDERSTORM COMPLEXES...THERE IS A LIMITED RISK FOR FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Special weather statement, Aug 8, 6:27 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
627 PM CDT MON AUG 8 2011

MOZ104-090000-
TANEY MO-
627 PM CDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR TANEY COUNTY UNTIL 700 PM CDT...

AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF BRANSON...MOVING EAST AT 45
MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE BRANSON...EDGEWATER BEACH...FORSYTH...
HOLLISTER...KIRBYVILLE...KISSEE MILLS...MERRIAM WOODS...OZARK
BEACH...POWERSITE...RIDGEDALE...ROCKAWAY BEACH...RUETER...TABLE ROCK
AND WALNUT SHADE.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TABLE
ROCK LAKE.

LAT...LON 3658 9332 3678 9330 3666 9277 3660 9277
      3649 9293 3649 9327
TIME...MOT...LOC 2327Z 288DEG 38KT 3667 9324

BOXELL
Local storm report, Aug 8, 6:44 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
644 PM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     TSTM WND DMG     2 N BRANSON             36.67N 93.22W
08/08/2011                   TANEY              MO   EMERGENCY MNGR

            UTILITY POLES DOWN AND FOOTBALL STADIUM LIGHTS WERE DOWN
            ON TOP OF A HOUSE.

&&

LINDENBERG
Special weather statement, Aug 8, 7:51 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
751 PM CDT MON AUG 8 2011

KSZ097-MOZ077-088-089-094-090115-
CRAWFORD KS-BARTON MO-JASPER MO-DADE MO-LAWRENCE MO-
751 PM CDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JASPER...NORTHWESTERN
LAWRENCE...SOUTHEASTERN CRAWFORD...SOUTHERN BARTON AND WESTERN DADE
COUNTIES UNTIL 815 PM CDT...

AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PITTSBURG...MOVING EAST AT 35 MPH. PENNY
SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE ALBA...FRONTENAC...GOLDEN CITY...JASPER...
LAMAR...LOCKWOOD...MILLER...MINDENMINES...PITTSBURG AND PURCELL.

INTERSTATE 44 BETWEEN MILE MARKERS 37 AND 45 WILL ALSO BE IMPACTED BY
THIS STORM.

PEOPLE IN NORTHERN JASPER...NORTHWESTERN LAWRENCE...SOUTHEASTERN
CRAWFORD...SOUTHERN BARTON AND WESTERN DADE COUNTIES...INCLUDING
PITTSBURG AND FRONTENAC...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3752 9470 3757 9388 3706 9382 3729 9462
      3734 9462 3734 9476 3734 9477
TIME...MOT...LOC 0051Z 288DEG 29KT 3740 9467

BOXELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 7:14 PM CDTSevere Thunderstorm WarningSGFBarry, McDonald, Newton39 min
Aug 8, 7:51 PM CDTSpecial Weather StatementSGFBarton, Lawrence24 min
Aug 8, 8:43 PM CDTSevere Thunderstorm WarningSGFBarry, Jasper, Lawrence, McDonald, Newton62 min
Aug 8, 9:21 PM CDTSpecial Weather StatementSGFBarton, Jasper54 min
Aug 8, 9:45 PM CDTSpecial Weather StatementSGFBarry30 min
Aug 8, 10:12 PM CDTSpecial Weather StatementSGFBarry, Lawrence, Newton48 min
Aug 8, 7:23 PM CDTSevere Thunderstorm WarningSGFCherokee, Crawford67 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.